On the existence of higher order Lyapunov exponents

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

We prove the existence of an exponential rate of growth for the second derivative of a one-dimensional dynamical system with positive Lyapunov exponent, and prove that the second order Lyapunov exponent thus defined is equal to precisely twice the first order derivative. Similar techniques shed some light on the multidimensional case. This work extends results of Dressier and Farmer, and verifies a conjecture of Farmer and Sidorowich related to a priori estimates for time series forecasting.

Original languageEnglish (US)
Pages (from-to)369-375
Number of pages7
JournalNonlinearity
Volume6
Issue number3
DOIs
StatePublished - May 1993

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the existence of higher order Lyapunov exponents'. Together they form a unique fingerprint.

  • Cite this